Alert archive / Indiana / Tornado Warnings in 2008
Tornado Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jul 20, 2008, 11:06 PM EDT for Crawford County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2008, 11:06 PM EDT (03:06 UTC)
- Expired
- Jul 20, 2008, 11:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Crawford County, IN
The radar
The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 210306
TORLMK
INC025-210330-
/O.NEW.KLMK.TO.W.0043.080721T0306Z-080721T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1130 PM EDT...
* AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ENGLISH...
MOVING SOUTHEAST AT 29 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES SOUTHWEST OF PILOT KNOB BY 1110 PM EDT...
SULPHUR SPRINGS...CURBY AND CAREFREE BY 1115 PM EDT...
BEECHWOOD...FREDONIA AND DEUCHARS BY 1120 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
3813 8645 3820 8647 3821 8648 3820 8653
3821 8657
TIME...MOT...LOC 0306Z 333DEG 25KT 3827 8648
$$
JSD2 follow-up statements
000
WWUS53 KLMK 210319
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 PM EDT SUN JUL 20 2008
INC025-210330-
/O.CON.KLMK.TO.W.0043.000000T0000Z-080721T0330Z/
CRAWFORD IN-
1116 PM EDT SUN JUL 20 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR CENTRAL
CRAWFORD COUNTY...
AT 1112 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD IN
NORTHWESTERN CRAWFORD COUNTY...JUST NORTHWEST OF ENGLISH. RADAR
CONTINUES TO SHOW A STRONG CIRCULATION INSIDE THIS SEVERE
THUNDERSTORM JUST SOUTH OF MIFFLIN...MOVING SOUTHEAST AT 29 MPH.
THE TORNADO WILL BE NEAR...
SULPHUR BY 1122 PM EDT...
BEECHWOOD BY 1135 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY. AVOID WINDOWS.
LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
3813 8645 3820 8647 3821 8648 3820 8653
3821 8657
TIME...MOT...LOC 0316Z 333DEG 25KT 3821 8644
$$
04000
WWUS53 KLMK 210327
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM EDT SUN JUL 20 2008
INC025-210337-
/O.EXP.KLMK.TO.W.0043.000000T0000Z-080721T0330Z/
CRAWFORD IN-
1127 PM EDT SUN JUL 20 2008
...THE TORNADO WARNING FOR CENTRAL CRAWFORD COUNTY EXPIRES AT 1130 PM
EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
3813 8645 3820 8647 3821 8648 3820 8653
3821 8657
TIME...MOT...LOC 0327Z 333DEG 25KT 3814 8640
$$
JSDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 20, 10:01 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 20, 10:01 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1001 PM EDT SUN JUL 20 2008 .MESO UPDATE (MID EVENING)... EXTENDED SEVERE THUNDERSTORMS WATCH NUMBER 710 TO 11 PM EDT. THIS IS DUE TO REFORMATION OF STRONG STORMS ACROSS CENTRAL INDIANA. .MESO UPDATE (EARLY THIS EVENING)... WELL...1ST BATCH OF CONVECTION FROM MID AFTERNOON OVER BLUEGRASS REGION HAS PUSHED INTO JKL CWA...AND ONLY BROUGHT BRIEF GUSTY WINDS...FEW CG LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. NEXT SVR STORM IS STRADDLING THE OWEN AND HENRY KY CO LINE...AND TRAJECTORY WILL TAKE THIS FLEMING COUNTY. MAIN CONCERN IS THE SWRN EDGE OF AN MCS OVER CENTRAL PART OF IND AREA. THESE STORMS HAVE A VERY TIGHT REFLECTIVITY GRADIENT OVER OWEN AND MONROE COUNTY LINE IN INDIANA AND DEFINITELY HAS A SEVERE WIND THREAT. WITH 70 DEW POINTS...LIS IN THE -5 TO -7 C RANGE...AND CAPES IN THE 2500-3300 J/KG...THERE IS PLENTY OF MOISTURE AND INSTABILITY TO WORK WITH IN THIS NOTORIOUS NW FLOW. THE 12Z U/A SOUNDINGS AT ILN...ILX...AND BNA ALL DENOTE DAMAGING WIND THREAT WITH LOADS OF DRY AIR ENTRAINMENT FROM 700-500 MB. THE CORFIDI VECTORS ON THE LAST RUC TAKE THIS COMPLEX INTO THE SCOTT AND JEFFERSON COUNTY LINE AROUND 2330Z. IF THE RADAR TRENDS CONTINUE THESE COUNTIES CAN EXPECT A SVR. .SHORT TERM (TONIGHT AND MONDAY)... SCT TSTMS HAVE DEVELOPED OVER A PART OF CNTRL KY THIS AFTERNOON ALONG AND AHEAD OF A SUBTLE CLOUD BOUNDARY WITH A CU/TCU FIELD AHEAD OF BOUNDARY AND LESS CLOUD COVER JUST BEHIND IT. EXPECT THESE STORMS TO CONTINUE DEVELOPING SEWD INTO PARTS OF E-CNTRL AND S-CNTRL KY THRU LATE AFTERNOON BEFORE DISSIPATING THIS EVENING. THE STRONGEST CELLS SHOULD PRODUCE BRIEF HEAVY RAIN...WIND GUSTS OF 30-40 MPH... AND POSSIBLY SMALL HAIL. THE NEXT CONCERN IS AN AREA OF DEVELOPING CONVECTION OVER CNTRL IL AND CNTRL IN. THIS AREA IS IN A REGION OF WEAK LOW-LEVEL CONFLUENCE AND MODERATE TO STRONG INSTABILITY. TSTMS SHOULD CONTINUE TO INCREASE IN COVERAGE AND MOVE EAST-SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING. STORM TRAJECTORY AND STEERING FLOW ALOFT SUGGEST MAIN AXIS OF STORMS SHOULD MOVE EVENTUALLY INTO SERN IN TO BETWEEN LOUISVILLE AND CINCINNATI...PROBABLY CLIPPING ERN PART OF OUR S-CNTRL IN COUNTIES. SPC HAS JUST ISSUED SVR TSTM WATCH 710 TIL 01Z FOR ERN IL AND CNTRL AND PARTS OF SRN IN. THESE STORMS SHOULD ALSO WEAKEN LATER THIS EVENING AS DIURNAL INSTABILITY WANES. OVERNIGHT...ADDITIONAL TSTMS MAY FORM WELL TO OUR NW AND POSSIBLY DEVELOP INTO ANOTHER MCS. THIS SHOULD NOT AFFECT OUR NRN COUNTIES OVERNIGHT. INSTEAD...SHOULD BE DRY WEATHER OVERNIGHT WITH AREAS OF HAZE/FOG. ON MONDAY...OUTFLOW BOUNDARIES FROM ANY MCS ACTIVITY TO OUR N AND W MAY SERVE AS EFFECTIVE BOUNDARIES FOR RENEWED TSTM DEVELOPMENT MON AFTERNOON WITHIN A HOT AND UNSTABLE AIR MASS. APPEARS NRN HALF OF FCST AREA WILL BE MOST SUSCEPTIBLE TO SCT DIURNAL CONVECTION WITH ISOLATED WET MICROBURTS POSSIBLE. .LONG TERM (MONDAY NIGHT THRU SUNDAY)... MON NGT THRU WED NGT... LATE MON NIGHT INTO TUE SHUD BE PRIME TIME FOR CONVECTIVE DEVELOPMENT ACROSS OUR FORECAST AREA (FA) WITH MCS POTENTIAL MON NGT...MAINLY FOR OUR NRN FA AND POTENTIAL REDEVELOPMENT TUE. LONGWAVE TROF...EMBEDDED WITH SEWD MOVG SHRTWV TROFS...FORECAST TO SHARPEN/DIG INTO OUR FA BY WED WITH TROF AXIS EAST OF OUR AREA BY WED NIGHT. ASSOCIATED CDFNT WILL LIKELY BE MEANDERING ACRS SRN INDIANA AT THE START OF THIS PERIOD. SHORT RANGE MODELS/ENSEMBLES INDICATE A POTENTIAL MCS DEVELOPING NEAR/NORTH OF BNDRY AS IT SLIPS SWD INTO N-CNTRL KY BY 12Z TUE. CURRENT HI CHC POPS FOR OUR NRN FA AND LOWER CHC SOUTH SEEM REASONABLE AND WILL LEAVE FOR MON NIGHT. SUFFICIENT MOISTURE/INSTABILITY/SHEAR SHUD BE IN PLACE FOR STRONG STORMS...WITH PERHAPS A FEW REACHING SVR LEVELS. BNDRY CONTINUES SLOWLY SEWD TUE/TUE NIGHT WITH ADDITIONAL SHOWERS/STORMS EXPECTED TO DEVELOP NEAR FRONT AS AFOREMENTIONED TROF CONTINUES TO DIG INTO THE LOWER OHIO VALLEY. SHORT RANGE ENSEMBLES SHOW SHOWERS/STORMS TO BE MOST WIDESPREAD TUE WITH DECAYING...THEN REDEVELOPING MCS DROPPING SWD ACRS OUR FA. WILL RAISE POPS AT THAT TIME TO 50% ENTIRE FA. GREATEST SVR THREAT/DEEP CONVECTION...WOULD APPEAR TO BE ACRS OUR SRN FA TUE AFTN/EARLY TUE NIGHT WITH FRONT OVER THAT AREA DURING THE DIURNAL INSTABILITY MAX...ASSUMING CONVECTIVE DEBRIS DOES NOT SLOW SIGNIFICANTLY DAYTIME HEATING. BY WED...RAIN CHCS SHOULD BE DECREASING WITH DEEP MOISTURE AND CONVERGENCE PROGGED ALONG BNDRY ACRS TENNESSEE. ONGOING FCST INDICATES AS MUCH. THU THRU SUN... TYPICAL LATE JULY TEMPS THRU THIS PERIOD WITH MOSTLY DRY CONDITIONS. BEST CHC POPS (30-40%) WILL BE RESERVED FOR FRI. MEDIUM RANGE MODELS ARE SIMILAR WITH SHOWING WEAK NW UPR FLO THRU MUCH OF THE PERIOD...HOPEFULLY FLO WILL BE STRONG ENOUGH TO PUSH A COUPLE OF COOL FRONTS SWD THRU OUR FA...WHICH BECOMES HARDER TO DO AS WE GET LATER INTO THE SUMMER. FIRST SUCH FRONT (QSTNRY) FORECAST TO BE ACRS TN THU WITH HIGH PRES EXTENDING FROM THE LOWER GREAT LAKES INTO THE LOWER OH VLY. HAVE CHOSEN TO REMOVE SLIGHT CHC POPS FOR THAT PERIOD FROM THE PREV FCST. FOR THU NGT/FRI/FRI NIGHT...SFC WAVE DEVELOPS ON BNDRY AND MOVES ACRS MO/LWR OH VLY WITH GFS ENSEMBLES/OPS ECMWF AND HPC INDICATING AT LEAST SCATTERED SHOWERS/TSTMS...ESPECIALLY FRI AHEAD OF WAVE IN STRONGEST SLY/MOIST FLO. WENT WITH HPC FOR THE WEEKEND (LOW CHC POPS) WITH A SECOND DECELERATING FRONT EXPECTED TO BE MEANDERING ACRS OUR FA WITH HIGHEST POPS SOUTH...NEAREST FRONT. && .AVIATION (00Z TAFS)...UPDATED UPDATE...STRONG THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL INDIANA AND MOVED SOUTH INTO VICINITY OF SDF. SMALL HAIL HAS BEEN REPORTED AT AIRPORT. WITH MORE THUNDERSTORMS ON THE WAY...HAVE UPDATED SDF TAF TO ACCOUNT FOR STRONG TO SEVERE THUNDERSTORMS THROUGH 04Z. PREVIOUS DISCUSSION BWG AND SDF TSTM THREATS ARE MINIMAL AS MCS OVER IND CWA IS HEADING TOWARDS LEX...TRAJECTORY BRINGS THIS IN AROUND 0130Z. HAVE INCLUDED WIND GUSTS TO 35 KTS RIGHT NOW. IF THIS HOLDS TOGETHER AND LEX RECEIVES 1/2 INCH OR MORE OF PCPN....THEN MVFR FOG OR WORSE COULD OCCUR. OTHER THAN THAT...NEXT TAF WILL TRY TO BETTER FOCUS WHAT TIMES WILL BE THE OPTIMUM TSRA THREAT FOR MCS ON MONDAY. BWG AND SDF SHOULD HAVE 5-6SM HZ FROM 09Z-13Z ONCE AGAIN. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......JDG SHORT TERM...TWF LONG TERM....JDK AVIATION.....JDG/MBS
Hazardous weather outlook, Jul 20, 4:10 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT SUN JUL 20 2008 INZ076>079-092-KYZ031>033-212015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY- 410 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...WITH THE BEST CHANCE OF STORMS OVER EASTERN PARTS OF THE AREA. THE STRONGEST STORMS COULD PRODUCE WIND DAMAGE AND HAIL...ALONG WITH HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ANY STORMS SHOULD DISSIPATE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... INZ083-084-089>091-KYZ023>030-034>043-045>049-053>057-061>067- 070>078-081-082-212015- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 410 PM EDT SUN JUL 20 2008 /310 PM CDT SUN JUL 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED OVER CENTRAL KENTUCKY THROUGH EARLY THIS EVENING...WITH THE BEST CHANCE OVER PARTS OF EAST- CENTRAL AND EASTERN SECTIONS OF SOUTH-CENTRAL KENTUCKY. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG WITH BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... TWF/DK
In the hours before
Special weather statement, Jul 20, 10:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1019 PM EDT SUN JUL 20 2008 KYZ025-210245- MEADE- 1019 PM EDT SUN JUL 20 2008 ...STRONG STORM AFFECTING MEADE COUNTY... AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BRANDENBURG...MOVING SOUTHEAST AT 24 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN ...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DOE VALLEY AND BRANDENBURG BY 1025 PM EDT. NEAR EKRON BY 1030 PM EDT. NEAR GARRETT BY 1040 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. 13
Local storm report, Jul 20, 10:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
07/20/2008 JEFFERSON KY EMERGENCY MNGR
WIRES AND TREES DOWNED NEAR 1300 SOUTH BROOK STREET
JUST SOUTH OF DOWNTOWN. ALSO...WIRES REPORTED DOWNED
AROUND 942 PM EDT AT KAHLART AVE.
&&
EVENT NUMBER 00120
JSDLocal storm report, Jul 20, 10:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1034 PM WIND GUST DOE VALLEY 38.22N 85.74W
07/20/2008 MEADE KY NWS EMPLOYEE
55 MILE WIND GUST ESTIMATED
&&
JSDSpecial weather statement, Jul 20, 10:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1042 PM EDT SUN JUL 20 2008 INZ076-084-210330- CRAWFORD-ORANGE- 1042 PM EDT SUN JUL 20 2008 ...STRONG STORM AFFECTING CRAWFORD AND ORANGE COUNTIES... AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTHWEST OF PAOLI TO 7 MILES NORTH OF ENGLISH...AND MOVING SOUTHEAST AT 22 MPH. CONTINUOUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED. THESE STORMS WILL BE... NEAR ENGLISH BY 1100 PM EDT. THESE STORMS WILL ALSO BE... NEAR BROWNSTOWN BY 1050 PM EDT. NEAR TEMPLE BY 1055 PM EDT. NEAR TASWELL BY 1100 PM EDT. NEAR MIFFLIN BY 1105 PM EDT. NEAR PILOT KNOB BY 1110 PM EDT. NEAR RIDDLE BY 1120 PM EDT. THIS LINE OF STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. 13
Local storm report, Jul 20, 10:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 1 S BRANDENBURG 37.98N 86.18W
07/20/2008 MEADE KY NWS EMPLOYEE
TREES AND POWER LINES DOWN AT INTERSECTION OF HWY 448
AND 1638
&&
EVENT NUMBER 00121
FOSTERSpecial weather statement, Jul 20, 11:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT SUN JUL 20 2008 KYZ028-053-210345- HARDIN-LARUE- 1100 PM EDT SUN JUL 20 2008 ...LINE OF STRONG STORMS AFFECTING HARDIN AND LARUE COUNTIES... AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHEAST OF ELIZABETHTOWN TO 14 MILES SOUTH OF BRANDENBURG...MOVING SOUTHEAST AT 23 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR ELIZABETHTOWN BY 1120 PM EDT. THESE STORMS WILL ALSO BE... NEAR COLESBURG BY 1105 PM EDT. NEAR RINEYVILLE BY 1110 PM EDT. NEAR CECILIA BY 1125 PM EDT. NEAR STEPHENSBURG BY 1130 PM EDT. NEAR ATHERTONVILLE BY 1140 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 86 AND 94. FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 20, 8:33 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 42 min |
| Jul 20, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Floyd, Harrison, Orange, Washington | 48 min |
| Jul 20, 9:49 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 41 min |
| Jul 20, 9:52 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 38 min |
| Jul 20, 10:47 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 28 min |
| Jul 20, 11:23 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| Jul 20, 11:38 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 27 min |
| Jul 21, 12:01 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 21, 12:47 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 28 min |
| Jul 21, 1:14 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 31 min |
Nearby
Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.